Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 81, NWS Cleveland, OH

June 23, 2013Ashland County, Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2013, 8:18 PM EDT for Ashland County, Richland County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2013, 8:18 PM EDT (00:18 UTC)
Expired
Jun 23, 2013, 9:15 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 102 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WUUS51 KCLE 240018
SVRCLE
OHC005-139-240115-
/O.NEW.KCLE.SV.W.0081.130624T0018Z-130624T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
818 PM EDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
  SOUTHEASTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 915 PM EDT

* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELLVILLE...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANSFIELD...
  BELLVILLE...
  LEXINGTON...
  HAYESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4064 8262 4064 8265 4066 8265 4067 8264
      4067 8262 4069 8263 4089 8250 4075 8220
      4055 8242 4055 8262
TIME...MOT...LOC 0018Z 213DEG 9KT 4058 8255

$$

ADAMS
2 follow-up statements
558 
WWUS51 KCLE 240047
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
847 PM EDT SUN JUN 23 2013

OHC005-139-240115-
/O.CON.KCLE.SV.W.0081.000000T0000Z-130624T0115Z/
ASHLAND OH-RICHLAND OH-
847 PM EDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR RICHLAND AND SOUTHERN ASHLAND COUNTIES...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BELLVILLE...OR 11 MILES SOUTH OF MANSFIELD...MOVING NORTHEAST AT
10 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...LUCAS...
PERRYSVILLE...MIFFLIN AND MANSFIELD.

LAT...LON 4064 8262 4064 8265 4066 8265 4067 8264
      4067 8262 4069 8263 4089 8250 4075 8220
      4055 8242 4055 8262
TIME...MOT...LOC 0048Z 213DEG 9KT 4062 8247

$$

KUBINA
412 
WWUS51 KCLE 240113
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
913 PM EDT SUN JUN 23 2013

OHC005-139-240124-
/O.EXP.KCLE.SV.W.0081.000000T0000Z-130624T0115Z/
ASHLAND OH-RICHLAND OH-
913 PM EDT SUN JUN 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND AND SOUTHERN ASHLAND
COUNTIES EXPIRES AT 915 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4064 8262 4064 8265 4066 8265 4067 8264
      4067 8262 4069 8263 4089 8250 4075 8220
      4055 8242 4055 8262
TIME...MOT...LOC 0114Z 213DEG 9KT 4067 8242

$$

ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:01 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 23, 7:01 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
701 PM EDT SUN JUN 23 2013

.SYNOPSIS...
HIGH PRESSURE ALONG THE EAST COAST WILL CONTINUE TO BRING A
SOUTHERLY FLOW OF WARM AND HUMID AIR TO THE AREA THROUGH MID
WEEK. A WEAK COLD FRONT WILL STALL TO OUR NORTH ACROSS THE CENTRAL
GREAT LAKES TUESDAY. A STRONGER COLD FRONT WILL MOVE THROUGH FROM
THE WEST EARLY FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HAVE UPDATED A LITTLE EARLY TO BEEF UP THE PRECIP MENTION IN THE
WEST. HAVE DECIDED TO GO WITH SCATTERED WORDING AGAIN IN THE WEST
THIS EVENING BASED ON RADAR TRENDS.

ORIGINAL...NO BIG CHANGES FROM EXPECTATIONS AS HIGH PRESSURE REMAINS
ALONG THE EAST COAST PUMPING WARM HUMID AIR INTO THE AREA. SMALL CAP
HAS PREVENTED CONVECTION SO FAR TODAY BUT BUFKIT HINTS AT THE CAP
COMING CLOSE TO BREAKING LATE THIS AFTERNOON FOR AN HOUR OR TWO.
ALSO MOST UNSTABLE AIR IS ACROSS THE WESTERN COUNTIES WHILE ALONG
THE LAKESHORE THERE IS A LAKE BREEZE FRONT. CONCERN IS THAT NWRN
OHIO COULD SEE A FEW STORMS THIS EVENING AS WELL AS THE EAST
LAKESHORE AND INLAND LOCATIONS. CU FIELD FIRST DEVELOPED SOUTHEAST
SO BEST MOISTURE WOULD LIKELY BE THERE. WILL HAVE CHANCE POPS FOR
THE EVENING SOUTHEAST AND SLIGHT CHANCE ELSEWHERE. DOWNBURST
POTENTIAL IS AGAIN THERE WITH ANY TALL CORE GIVEN THETA-E DROP WITH
HEIGHT. LOWS A DEGREE OR TWO ABOVE GUIDANCE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
OVER THE NEXT COUPLE DAYS THE UPPER RIDGE FLATTENS AND BY MID WEEK
AS APPROACHING UPPER TROF WILL BE MOVING THROUGH THE CENTRAL
LAKES. ON BALANCE GIVEN MOISTURE ALREADY IN PLACE BELIEVE MONDAY
THROUGH WEDNESDAY THERE WILL BE INCREASING AMOUNTS OF CLOUDS AS
WELL AS SHOWER/TSTM COVERAGE. MODELS SHOW A WEAK WAVE MOVING INTO
THE AREA FROM THE WEST MONDAY WITH DEEPER MOISTURE. WITH THIS
BROUGHT IN CHANCE POPS FROM THE WEST DURING THE DAY. GIVEN THE
SEASON CUT BACK CLOUDS SOMEWHAT BUT IF A COMPLEX DOES MOVE IN
CLOUDS WILL NEE TO BE BOOSTED. MONDAY NIGHT THE NAM SHOWS ANOTHER
WAVE WITH DEEP MOISTURE MOVING INTO THE REGION BUT THE GFS AND
SREF ARE DRIER. MODELS DIFFERENCES CONTINUE THROUGH THE BALANCE OF
THE SHORT TERM BUT GIVEN TRENDS WILL CONTINUE WITH CHANCE POPS
THROUGH THE PERIOD. TEMPS WELL ABOVE NORMAL

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
PATTERN SHIFT TAKING PLACE FOR THE REMAINDER OF THE WEEK. AS RIDGE
BUILDS ACROSS THE WEST DISTURBANCES ACROSS THE TOP OF THE RIDGE
GRADUALLY CARVE OUT A HIGH AMPLITUDE TROUGH FOR THE EASTERN U.S.
TIMING OF THE SPECIFICS DIFFICULT...BUT BY SATURDAY TROUGH WILL BE
IN PLACE. WILL CONTINUE WITH DECENT PRECIP CHANCES FOR THURSDAY AND
FRIDAY...TAPERING THEM FOR THE WEEKEND. TEMPERATURES TOO WILL SCALE
BACK A FEW DEGREES EACH DAY.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
HEAT OF THE DAY CU WILL CONTINUE TO DISSIPATE WITH SUNSET LEAVING
MOSTLY JUST PATCHY MID CLOUDS AND CIRRUS. AN ISOLATED SHRA/TSRA
COULD HOLD ON DURING THE NIGHT SOMEWHERE BUT WILL BE FAR TOO LITTLE
IN NUMBER TO TRY AND GUESS WHERE THEY MAY OCCUR...SO UNLESS
SOMETHING LOOKS IMMINENT AT TAF RELEASE TIME WILL NOT MENTION TSRA
TONIGHT. A LITTLE PATCHY FOG MAY OCCUR AROUND SUNRISE BUT SHOULD BE
MVFR AT WORSE.

MORE CU WILL REDEVELOP WITH DAYTIME HEATING BY MIDDAY MON WITH A FEW
SCT TSRA EXPECTED TO DEVELOP IN THE AFTERNOON.

.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AND EARLY
MORNING BR/HZ MONDAY NIGHT THROUGH THURSDAY NIGHT.

&&

.MARINE...
LAKE ERIE WILL REMAIN ON THE PERIPHERY OF HIGH PRESSURE LOCATED
ALONG THE EAST COAST THROUGH THE FIRST HALF OF THE WEEK. GENERALLY
LIGHT WIND AND WAVE CONDITIONS ARE EXPECTED WITH SOUTHWEST WINDS OF
15 KNOTS OR LESS AND WAVES LESS THAN 2 FEET. A MORE ACTIVE PERIOD
RETURNS FOR THURSDAY AND FRIDAY. MAIN CONCERN FOR BOATERS WILL BE
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEK.
THUNDERSTORM CHANCES THROUGH MONDAY AFTERNOON WILL BE
ISOLATED...FOLLOWED BY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
DURING THE MONDAY NIGHT TO FRIDAY TIME FRAME. THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE GIVEN THE HOT AND
HUMID AIRMASS OVER THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK/KUBINA
SHORT TERM...TK
LONG TERM...OUDEMAN
AVIATION...ADAMS
MARINE...OUDEMAN
Hazardous weather outlook, Jun 23, 5:19 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
519 AM EDT SUN JUN 23 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-240930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
519 AM EDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS WEEK. LOCALLY
SEVERE THUNDERSTORMS WITH HEAVY RAIN ARE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:25 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow65 min
Jun 23, 9:16 PM EDTAreal Flood AdvisoryCLEAshland, Knox, Morrow, Richland3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.